Maryland, 2009Damaging Winds in Maryland, July 26, 2009
July 26, 2009 · NWS AKQ · 3 events in 2 counties and zones
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 26, 2:02 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 26, 2:02 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT SUN JUL 26 2009
.SYNOPSIS...
A WEAK COLD FRONT APPROACHES THE REGION FROM THE WEST
TONIGHT...THEN STALLS AND SLOWLY DISSIPATES ACROSS THE AREA
MONDAY THROUGH TUESDAY. HIGH PRESSURE REMAINS STRONG OFF THE EAST
COAST DURING THE MIDWEEK PERIOD...WHILE LOW PRESSURE TRACKS
THROUGH THE OHIO VALLEY AND INTO THE NORTHEAST STATES.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH UNTIL 01Z FOR VA/MD CTYS (AND ASSCD CSTL WTRS).
XPCTG BEST CVRG WL BE ALG/W OF A SBY TO AKQ TO RZZ LN. THREAT TO
BE DAMAGING WNDS/LRG HAIL. E AND SE VA/NE NC TO HV PSBL ISTLD
CNVTV DVLPMT THIS EVE. OTRW...HOT/MOD HUMID THIS EVE (THOUGH
NOTHING UNUSUAL FOR LT JULY). XPCTG MUCH OF CVNTN TO GRDLY DSPT
AFT LT EVE...THOUGH WL KP CHC POPS FOR N/CNTRL SXNS. LO TEMPS FM
THE U60S TO M70S.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
TYPICAL LT JULY PTRN SETTING UP FOR START OF NEW WK. A WKNG FNTL
BNDRY ENTERS THE RGN FM THE NW BY MON...STALLS AND GRDLY DSPTS
INTO THE MIDWEEK PD. BROAD TROUGH ALOFT INVOF LAKES SWD THE SE
STATES...WHL RDG RMNS DOMINANT OFF THE E CST. LTL CHG IN AMS XPCTD
MON THROUGH WED. DYTM TEMPS TRIMMED DUE TO CLDNS...WHL HUMIDITY
RMNS AT MOD LVLS. DP LYRD MSTR AXIS SHIFTS TO NR THE CST INTO
TUE...LEADING TO LWRG OF POPS FM MON TO TUE. MDLS SUGG NEXT WV OF
MSTR TO ARRIVE DURG WED...WL HV HIEST POPS FOR INLAND AREAS.
NGTM LO TEMPS FM THE U60S TO M70S. DYTM HI TEMPS MON/WED MNLY IN
THE M/U80S...80S TO L90S TUE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH OVER THE UPPER MIDWEST AND RIDGING OVER THE
WESTERN ATLANTIC WILL KEEP ACTIVE WEATHER OVER THE MID ATLANTIC
STATES DURING THE EXTENDED PERIOD. A STRONG BERMUDA HIGH WILL REACH
FROM THE ATLANTIC WESTWARD INTO THE GULF OF MEXICO.
FOLLOWED CLOSELY TO HPC GUIDANCE WHICH DEPICTS A COLD FRONT THAT
SETTLES OVER VIRGINIA ON ABOUT FRIDAY. THE FRONT THEN BECOMES
STATIONARY AND SLOWLY DISSIPATES. THIS WILL HELP TO FOCUS TSTM
ACTIVITY ACROSS THE CWA AS A SERIES OF SHORT WAVES MOVE IN FROM THE
W AND SW.
HPC GUIDANCE POPS WERE LOWERED A LITTLE BOTH FOR COORDINATION AND
LACK OF CONFIDENCE IN MESOSCALE DETAILS. POPS WERE GENERALLY SET
20-40% DURING THE AFTN AND EVNG AND MSTLY AOB 20% FROM MIDNIGHT TO
NOON. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL WITH
HIGHS IN THE UPR 80S TO LWR 90S LOWERING TO 85 TO 90 OVER THE
WEEKEND. LOWS WILL AVERAGE IN THE UPR 60S AND LWR 70S.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECTED GENLY VFR CONDITIONS NEXT 24 HOURS...ALTHO BRIEF MVFR/IFR
CONDITIONS POSSIBLE WITH TSTMS. IN ADDITION...FOG WILL BE POSSIBLE
IN AREAS THAT RECEIVE SGFNT RAINFALL LATER THIS AFTERNOON/TNGT. HAVE
BROUGHT KSBY DOWN TO 2 MILES IN BR PERIODICALLY OVERNIGHT.
&&
.MARINE...
WINDS INCREASING OVER THE LAST HOUR OR SO OVER THE MARINE AREA...SO
SCA LOOKS GOOD. WINDS FOR THE REMAINDER OF THE PERIOD WILL GENERALLY
BE OUT OF THE S/SW...WITH SPEEDS BLO SCA CRITERIA. BERMUDA HIGH WILL
BE THE DOMINANT FEATURE...ALTHO DECAYING FNTS WILL MOVE INTO AREA
FROM TIME TO TIME. NAM APPEARS TO HAV A BETTER HANDLE ON SHORT-TERM
BOUNDARY LOCATIONS...SO HAVE RELIED HEAVILY ON IT FOR THE FIRST
48-60 HOURS. THEREAFTER...NOT A LOT OF DIFFERENCE BETWEEN NAM/GFS.
&&
.EQUIPMENT...
KAKQ RADAR RTS ARND 1730Z.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ632.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR ANZ630-631.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR ANZ650-652-654-
656.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...ALB
LONG TERM...LSA
AVIATION...WRS
MARINE...WRS
EQUIPMENT...AKQHazardous weather outlook, Jul 26, 1:13 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT SUN JUL 26 2009
NCZ012>016-030>032-271815-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-
213 PM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-102-271815-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
213 PM EDT SUN JUL 26 2009
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-271815-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
213 PM EDT SUN JUL 26 2009
...SEVERE THUNDERSTORM WATCH 625 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-658-271815-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
213 PM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632-271815-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
213 PM EDT SUN JUL 26 2009
...SEVERE THUNDERSTORM WATCH 625 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ANZ630-631-271815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
213 PM EDT SUN JUL 26 2009
...SEVERE THUNDERSTORM WATCH 625 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
MDZ021>023-VAZ048-049-060>094-096-097-271815-
DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
213 PM EDT SUN JUL 26 2009
...SEVERE THUNDERSTORM WATCH 625 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS
AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS...VERY HEAVY RAIN AND HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MDZ024-025-VAZ095-098>100-271815-
INLAND WORCESTER-MARYLAND BEACHES-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
ACCOMACK-NORTHAMPTON VA-
213 PM EDT SUN JUL 26 2009
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 625 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SEVERE THUNDERSTORM WATCH.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE THIS
AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS...VERY HEAVY RAIN AND HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 26, 2:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT SUN JUL 26 2009
VAZ080-087-088-262015-
DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
319 PM EDT SUN JUL 26 2009
...THUNDERSTORM INTENSIFYING OVER NORTHERN GREENSVILLE COUNTY...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM NEAR PURDY...MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM WILL BE NEAR JARRATT AT 330 PM EDT...OWENS AT
340 PM EDT...HUSKE AT 345 PM EDT...STONY CREEK AT 355 PM
EDT...BOOKER...AND...SUSSEX AT 410 PM EDT.
WIND GUSTS TO 45 MPH...BRIEF HEAVY RAINFALL...AND NUMEROUS CLOUD TO
GROUND LIGHTNING STRIKES CAN BE EXPECTED IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HURLEY
Special weather statement, Jul 26, 2:31 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT SUN JUL 26 2009
MDZ021-262030-
DORCHESTER MD-
331 PM EDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING TOWARD DORCHESTER COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INTENSIFYING THUNDERSTORM ABOUT 20 MILES SOUTHWEST OF CAMBRIDGE...OR
OVER COVE POINT...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL BE NEAR TAYLORS ISLAND AT 355 PM EDT...MADISON AT
425 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HURLEY
Local storm report, Jul 26, 2:34 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 S FARMVILLE 37.27N 78.40W
07/26/2009 PRINCE EDWARD VA LAW ENFORCEMENT
3 TREES DOWN ON RT. 15 JUST SOUTH OF FARMVILLE TOWN
LIMITS.
&&
WSAMMLERLocal storm report, Jul 26, 3:07 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 5 NNE BURKEVILLE 37.25N 78.17W
07/26/2009 NOTTOWAY VA TRAINED SPOTTER
TREE DOWN ON RT. 360 2 MILES SOUTH OF INTERSECTION OF RT.
360 AND RT. 307. WINDS ESTIMATED AT 60 MPH.
&&
WSAMMLERSpecial weather statement, Jul 26, 3:16 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SUN JUL 26 2009
VAZ065-066-262100-
LUNENBURG VA-MECKLENBURG VA-
416 PM EDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING THROUGH MECKLENBURG COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHASE CITY...MOVING NORTHEAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR ROGERS CORNER AND CHASE CITY AT
420 PM EDT...WIGHTMAN AT 435 PM EDT...WILBURN AND NORTH VIEW AT 445
PM EDT...GARY AT 455 PM EDT...ORAL OAKS AT 500 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS
STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.
WRS
Special weather statement, Jul 26, 3:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT SUN JUL 26 2009
VAZ081-082-088>091-262115-
CHARLES CITY VA-JAMES CITY VA-PRINCE GEORGE VA-SURRY VA-SUSSEX
VA-YORK VA-
425 PM EDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING THROUGH PRINCE GEORGE AND WESTERN
SUSSEX COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CHARLES CITY TO 18 MILES SOUTHWEST OF
DISPUTANTA...OR FROM CHARLES CITY TO 12 MILES NORTHEAST OF PURDY...
MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
WAVERLY AROUND 450 PM EDT...CLAREMONT AROUND 455 PM EDT...TOANO
AROUND 500 PM EDT...AND NORGE AROUND 510 PM EDT.
WIND GUSTS TO 50 MPH...SMALL HAIL...BRIEF TORRENTIAL RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
WRS
Thunderstorm Wind, Somerset
- When
- July 26, 3:30 PM EST
- Where
- Somerset County, 1.29 mi ESE of Chance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.160, -75.910
Trees and power lines were downed.
Thunderstorm Wind, Dorchester
- When
- July 26, 3:30 PM EST
- Where
- Dorchester County, 2.14 mi SSE of Crocheron
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- C-MAN Station
- Coordinates
- 38.220, -76.040
Wind gust of 50 knots was measured at Bishops Head NOS gage (BISM2).
Thunderstorm Wind, Somerset
- When
- July 26, 4:45 PM EST
- Where
- Somerset County, Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.070, -75.730
Trees were downed at numerous locations throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Jersey, July 26, 20091 death · 3 injured · $44,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New Jersey, July 26, 200912 injured · $2.2 million · 1 in hail · 14 events
- Heat in California, July 26, 20091 death · 3 injured · 1 event
- Rip Current in Michigan, July 26, 20091 death · 1 event
- Damaging Winds in North Carolina, July 26, 2009$5.0 million · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 26, 20093 injured · $532,000 · 1 in hail · 6 events
- Tornado in New York, July 26, 2009$300,000 · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, July 26, 2009$450,000 · 1.5 in hail · 5 events
- Lightning Strike in Georgia, July 26, 2009$450,000 · 1 event
- Flash Flooding and Hail in Tennessee, July 26, 2009$156,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Virginia, July 26, 20091 injured · $34,000 · 1 in hail · 25 events
- Hail and Damaging Winds in New York, July 26, 2009$84,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191163, 191165, 191164.